Posted by Rick Malter, Ph.D.
on January 20, 2000 at 00:58:38:
In Reply to: Re: adderal posted by Mike on January 17, 2000 at 17:54:30:
The first thing I would wonder about if a child is taking a stimulant drug like adderal or Ritalin is whether the stimulation of the drug is causing a significant loss of the nutrient mineral magnesium. This may trigger tics or worsen tic conditions. Check out the metabolic role of magnesium deficits on the web and learn more about the serious nature of magnesium deficits that may be caused by or exacerbated by stimulant drugs. I have worked with kids whose tics turned into Tourette's syndrome after continued use of Ritalin. When I looked at their tissue mineral patterns, a magnesium deficit was usually present.
: : Hello
: : My son, who is 8, has been on adderall for about 3 years. We recently began to notice an increase in physical tics. These tics can be facial(blinking, grimacing etc) or sounds (humming, clicking). Has anyone experienced this as a side effect of taking adderall. My son is taking 15 mg a day.